MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON 2-0 CLEAR 30" C-14; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON 2-0 CLEAR 30" C-14; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886661851
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter; during a laparoscopic procedure, the needle of the suture broke off and an x-ray was utilized to search for the fragment which had fallen into the femoral artery in proximity of the vascular system and resulting in an extension of the procedure by an hour.The fragment was removed from the patient and no damage was caused by the fragment.
 
Event or Problem Description
According to the reporter; during a laparoscopic procedure, the needle of the suture broke off and an x-ray was utilized to search for the fragment which had fallen into the in the moles near the femoral artery in proximity of the vascular system and resulting in an extension of the procedure by an hour.The fragment was removed from the patient and no damage was caused by the fragment.There was no injury to the patient and no blood loss.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned samples noted two empty foil pouches with a retainer, one suture and one broken piece of needle.The retainers were inspected with no abnormalities.The needle was broken at the swaged end.The broken swaged end of the needle was attached to a suture.It was observed, under magnification, that instrument marks were present on the broken swaged end of the needle.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.A review of the device history record indicates the product was released meeting all medtronic quality release specifications at the time of manufacture.The observed instrumentation damages suggested that the needles were grasped improperly at the swaged end of the needle during application.Firmly grasping the needle at the swaged end can deform the crimp, can cause the needle to disengage from the suture, and can cause the needle to break at the swaged end.The recommended grasping area of the needle is at the needle body, where the wire is of a full diameter.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAXON 2-0 CLEAR 30" C-14
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6415506
Report Number9612501-2017-05154
Device Sequence Number48291
Product Code GAM
UDI-Device Identifier10884523001822
UDI-Public10884523001822
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number8886661851
Device Catalogue Number8886661851
Device Lot NumberD6F2790X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by Manufacturer05/02/2017
01/19/2018
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date07/03/2017
02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient Weight70